| Catalog Number |
RED62SKIT |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/10/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of middle cerebral artery (mca) the using a penumbra system red 62 reperfusion catheter (red62), a velocity delivery microcatheter (velocity), a stent retriever.It was noted that the patient''s anatomy was tortuous.During the procedure, the physician completed one pass with the red62.After taking an image, the physician advanced a stent retriever to the target vessel and completed a second pass.After retracting the stent retriever through the red62, the physician noticed that the red62 was leaking from proximal end of the red62, near the hub.The procedure ended at this point.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned red62 confirmed that the catheter leaked near the hub underneath the strain relief.During evaluation, the red62 was flushed, and a leak was observed coming from underneath the strain relief.Evaluation revealed a kink under the strain relief.If the proximal end of the red62 is handled at an angle during use, damage such as a kink may occur.This damage may have contributed to the reported leak during the procedure.Further evaluation of the red62 revealed additional kinks and ovalization on the catheter shaft.Based on the reported event, this damage was incidental to the complaint.The ovalization likely occurred during removal of the red62 from the patient¿s body and the kinks likely occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.